MAUDE Adverse Event Report: ETHICON INC. PDS+ VIO 27IN 2-0 S/A UR-6; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. PDS+ VIO 27IN 2-0 S/A UR-6; SUTURE, SURGICAL, ABSORBABLE
Catalog Number PDP6659H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent a cholecystectomy procedure on an unknown date and suture was used.It was reported by a sales rep that, during semi-open laparoscopic cholecystectomy, the suture of pdp6659h from ickit36 was often broken during tying.Although the hospital tied it caring of friction and twist but it was easy to break.No sample will be returned.There were no adverse consequences to the patient.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4) date sent to the fda: 3/11/2026.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, the following was obtained: did the reported issue contribute to any patient adverse consequences? unk could you please provide the lot number? unk how many devices demonstrated the alleged deficiency?unk did the event occur during one or multiple patient procedures? unk, maybe one if this event occurred during multiple procedures, would you kindly create a product complaint for each event and provide the corresponding reference number(s)? unk please provide the source or name of person providing answers to follow-up questions: (b)(6).The following information was reported: the hospital commented that the vcp which the hospital used to use haven¿t occurred such issues.Because the hospital replaced pdp6659h with vcp each time the suture breaks, the cost advantage of the kit is not being realized.They have requested evidence showing pds is less likely to break than vicryl.The kit (ickit36) was registered with jjkk and qa.The registered model number was determined from the kit components.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.

Brand Name
PDS+ VIO 27IN 2-0 S/A UR-6
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key24570510
Report Number2210968-2026-02510
Device Sequence Number20928859
Product Code NEW
UDI-Device Identifier10705031207387
UDI-Public10705031207387
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K061037
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPDP6659H
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/12/2026
Initial Report FDA Received Date03/11/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown